Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 36, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 29, 2018, 8:31 PM CDT for Franklin County, Missouri. It took effect at Mar 30, 2018, 1:00 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2018, 8:31 PM CDT (01:31 UTC)
- In effect from
- Mar 30, 2018, 1:00 AM CDT
- Expired
- Mar 31, 2018, 1:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Franklin County, MO
The radar
The St Louis radar (KLSX), 57 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bourbeuse River at Union (UNNM7). The gauge peaked at 14.73 ft at Mar 29, 2018, 8:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07016500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
182
WGUS43 KLSX 300131
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
831 PM CDT Thu Mar 29 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Bourbeuse River at Union
.This Flood Warning is a result of one to two inches of precipitation in the
past 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-310132-
/O.NEW.KLSX.FL.W.0036.180330T0600Z-180331T0600Z/
/UNNM7.1.ER.180330T0600Z.180330T0600Z.180330T0600Z.NO/
831 PM CDT Thu Mar 29 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Bourbeuse River at Union
* from late tonight to late Friday night.
* At 8:00 PM Thursday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/30 03/31 04/01 04/02 04/03
Bourbeuse River
Union 15.0 14.73 15.0 11.6 11.3 7.5 5.2
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$
jam1 follow-up statement
932
WGUS83 KLSX 301129
FLSLSX
Flood Statement
National Weather Service St Louis MO
629 AM CDT Fri Mar 30 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Bourbeuse River at Union
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-301159-
/O.CAN.KLSX.FL.W.0036.000000T0000Z-180331T0600Z/
/UNNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
629 AM CDT Fri Mar 30 2018
The Flood Warning is cancelled for
the Bourbeuse River at Union.
* At 6:00 AM Friday the stage was 11.2 feet.
* Flood stage is 15.0 feet.
* The river will crest below flood stage at 14.9 feet this morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/31 04/01 04/02 04/03 04/04
Bourbeuse River
Union 15.0 11.22 11.6 11.3 7.5 5.2 4.4
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 29, 6:44 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 29, 6:44 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 644 PM CDT Thu Mar 29 2018 .SHORT TERM... (Through Late Friday Afternoon) Issued at 252 PM CDT Thu Mar 29 2018 It looks like the trof/weather system that has been affecting us for a while will finally lift out of the area the next 12 hours. However we have to get through the next 12 hours. If it were colder I would say we have a nice winter storm with a good deformation zone developing, but it is warm so all we have to worry about is rain. That said, the HRRR and CONSHORT agree in holding some pops across parts of east and southeast MO and southern IL through the evening. It will likely end up being a narrow band, but will keep at least chance pops going through 06z for much of the southern part of the CWA. Drier air is filtering in from the north so improvement is on the way for Friday. Patchy fog may be an issue overnight given the wet ground, but will let the evening shift tackle that as it develops. With cloud cover holding in for much of the are overnight, have raised low temperatures to the warmer MAV levels. Guidance for Friday looks good. This will be my last forecast shift for the NWS as I am retiring as of March 31. It has been a pleasure working with and serving everyone across the 46 county area of the NWS St. Louis. Take Care. Jim Kramper .LONG TERM... (Friday Night through Next Thursday) Issued at 252 PM CDT Thu Mar 29 2018 Active pattern will continue over the weekend into next week as global models show that the upper flow will be semi-zonal over Missouri and Illinois. The first chance of rain will come late Friday night into Saturday night as GFS/ECMWF/Canadian show a shortwave trough and attendant cold front dropping east southeastward from the northern Plains into Missouri/Illinois. After this first shortwave moves quickly off to the east, a second shortwave will move across southern Missouri and far southern Illinois late Sunday into Sunday night bringing another chance of rain with some snow possibly mixed in based on forecast soundings. The best chance for showers will be Monday into Tuesday ahead of deeper trough that will move across the area on Tuesday night. There will be stronger moisture transport ahead of it along with some instability, so kept the chance of thunderstorms Monday afternoon into Tuesday. Wednesday looks dry at this point behind the upper trough as a surface high moves across the area before the next upper trough and attendant front affects Missouri and Illinois next Thursday. Temperatures still look below normal through this period based on clouds and rain chances as well as the ECMWF MOS and the GEFS mean temps. Britt && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 639 PM CDT Thu Mar 29 2018 Rain and IFR conditions will continue to move east and southeast of the STL Metro terminals this evening. MVFR conditions will continue overnight though as low level moisture progs from model guidance depict saturation through 12Z. Can't rule out some patchy fog and drizzle developing overnight. Improving conditions expected on Friday with the sun making an appearance by afternoon. Light northwest wind will back to the west on Friday. VFR conditions to continue at KUIN with improving ceiling height at KCOU this evening. SPECIFICS FOR KSTL: Radar depicts the precipitation shield is rapidly weakening and starting to shift to the east/southeast. This trend will continue with MVFR ceiling conditions likely continuing overnight given abundant low level moisture in the atmosphere. Can't rule out some patchy fog and light drizzle also developing overnight. Conditions will rapidly improve tomorrow, with scattering cloud cover by afternoon. Northwest wind will back to the west. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 29, 3:30 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Saint Louis MO 330 PM CDT Thu Mar 29 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 330 PM CDT Thu Mar 29 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of thunderstorms for much of the area from Monday afternoon through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Britt
In the hours before
Local storm report, Mar 29, 3:35 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT THU MAR 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HEAVY RAIN 4.5 WNW BELLEVILLE 38.55N 90.08W
03/29/2018 M0.94 INCH ST. CLAIR IL AMATEUR RADIO
ADDITIONAL RAINFALL SINCE 7 A.M.
&&
JAMThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:59 PM CDT | River Flood Warning | LSX | Jefferson | 71 hr |
| Mar 29, 8:06 PM CDT | River Flood Warning | LSX | Franklin, Jefferson | 49 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.